DSpace at IIT Bombay >
IITB Publications >
Please use this identifier to cite or link to this item:
|Title: ||An H-1-Galerkin mixed finite element method for parabolic partial differential equations|
|Authors: ||PANI, AK|
|Keywords: ||order elliptic problems|
|Issue Date: ||1998|
|Publisher: ||SIAM PUBLICATIONS|
|Citation: ||SIAM JOURNAL ON NUMERICAL ANALYSIS, 35(2), 712-727|
|Abstract: ||In this paper, an H-1-Galerkin mixed finite element method is proposed and analyzed for parabolic partial differential equations with nonselfadjoint elliptic parts. Compared to the standard H-1-Galerkin procedure, C-1-continuity for the approximating finite dimensional subspaces can be relaxed for the proposed method. Moreover, it is shown that the finite element approximations have the same rates of convergence as in the classical mixed method, but without LBB consistency condition and quasiuniformity requirement on the finite element mesh. Finally, a better rate of convergence for the flux in L-2-norm is derived using a modified H-1-Galerkin mixed method in two and three space dimensions, which confirms the findings in a single space variable and also improves upon the order of convergence of the classical mixed method under extra regularity assumptions on the exact solution.|
|Appears in Collections:||Article|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.